MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F95
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark 81 access system (bmx81) confirmed that it was fractured.There was a kink and evidence of torquing at the fractured location.If the bmx81 is kinked and subsequently torqued unrestrained against resistance, damage such as a fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed an unknown material on the catheter.Based on the reported complaint, this damage is incidental to the complaint and the root cause could not be determined.Evaluation also revealed an ovalization near the fracture location and a kink.This damage is incidental to the reported complaint and may have occurred during attempts to remove the device or during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a coil embolization procedure in the anterior communicating artery (acom) using a benchmark 81 access system (bmx81).After completion of the procedure, the physician was removing the bmx81 from the patient and noticed the bmx81 had fractured.Therefore, the physician placed a guidewire through the fractured bmx81 and advanced a neuron select catheter 5f (5f select) over the guidewire and through the fractured bmx81.The fractured bmx81 was then removed together with the 5f select and guidewire as a unit.It was reported that the entire fractured bmx81 was removed, and no part of the bmx81 was left in the patient.The procedure had ended at this point.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX 81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23623426
Report Number3005168196-2025-00375
Device Sequence Number13252377
Product Code DQY
UDI-Device Identifier00815948024663
UDI-Public00815948024663
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMX7F95
Device Lot NumberH00008337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale